Article Text

PDF

Ecstasy induced retropharyngeal emphysema.
  1. M Onwudike
  1. Homerton Hospital, London, United Kingdom.

    Abstract

    This is the first reported case of isolated retropharyngeal emphysema caused by ingestion of the amphetamine derivatives "Ecstasy" and "Speed". The same complication has been reported with marihuana, cocaine, and heroin abuse. The condition resolved spontaneously and this seems to be the experience of others who have reported cases of cervical emphysema and pneumomediastinum associated with substance abuse. Because of the self limiting nature of this condition, extensive investigations may not be necessary but hospital admission and close observation are still mandatory.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.